Doctor insights on:
Natural Antihistamine Hives
Can increase dose: You can increase the dose of a non-sedating antihistamine like cetirizine to 10mg twice a day if need be. Dosing can be increased even more in some situations. You can also consider adding H2 blockers. Talk to your Allergist about additional treatment options to get better control of hives. ...Read more
See details: The one that works best for you. No single one works best for every sufferer. ...Read more
I went off antihistamines and 2-3 days later had hives & sudden flushing, hot face. Is it typical to have an effect/backlash like this when stopping?
Hives off meds: That is not typical. You may have suppressed an underlying condition which developed while you were taking the allergy medicine for a different reason. If you were taking them for hives, then it just means your condition has not resolved yet. It is common to experience some itching after discontinuation of anti-histamines for a few days but your symptoms sound more than just itching. ...Read more
In class,at home,1-2/day ,Hives are oftenly occure on my full body ,tell me the best way to resolve this problem ,even antihistamines doesn't work .
Larger dose: Try a non-sedating antihistamine up to 4 x daily ( yes much larger than what is used for hay fever). If this does not help. you may add a H2 antagonist such as Pepcid or ranitidine twice daily. If this happens only at home or at school, then there is something in that environment causing the hives. Consult an allergist if the above measures didn't help. ...Read more
I have sever hives which continued over 3 weeks so far. What might be the cause(s)? Would telfast or aerius antihistamine meds. Work? Which one better
Hives.: Books are written discussing the many causes of hives. The most common cause would be a reaction to a new medication or food. It is often very hard to find the precise cause without doing an elimination diet and or stopping the inciting medication. Hives can also be caused by viruses, airborne allergies, cold, heat, friction and internal disease. ...Read moreSee 1 more doctor answer
I've been taking antihistamine meds for some time now,because of my chronic idiopathic hives i'm worry about the side effect & getting immune from it?
Chronic Hives: A number of my patients have been taking high-dose antihistamines for weeks, months, and in some cases even years with little to no side effects. Main side effect can be sedation, otherwise well tolerated. Over time your hives might spontaneously improve so if you have been well controlled for a while now, might be worth attempting a trial wean to see if the hives come back. Talk to your doctor. ...Read more
Are antihistamines ever known to bring out the hives they r being taken to prevent? My hives get bumped up within 90mins of any antihistamine.
No: Depending what antihistamine you are taking, they usually take 30 to 45 minutes to start working, your hives do not worsen from them but if you are taking the medicine when the hives have already started, they are not controlling them very well. See an allergist and they can guide your treatment better. ...Read more
- Talk to a doctor live online for free
- Natural herbal antihistamines for hives
- Non drowsy antihistamine for hives
- Natural antihistamine for kids
- Ask a doctor a question free online
- Natural antihistamine food list
- Natural antihistamine home remedies
- Natural antihistamine for itching
- Natural topical antihistamine
- Talk to a dermatologist online